1. Expert Q&A: Living well as a carer - Thurs 29 August, 3-4pm

    As a carer for a person living with dementia, the needs of the person you care for will often come before your own. You may experience a range of difficult emotions and you may not have the time to do all the things you need to do. Caring can have a big impact on both your mental and physical health, as well as your overall wellbeing.

    Angelo, our Knowledge Officer (Wellbeing) is our expert on this topic. He will be here to answer your questions on Thursday 29 August between 3-4pm.

    You can either post questions >here< or email them to us at talkingpoint@alzheimers.org.uk and we'll answer as many as we can on the day.

seizures and vascular dementia

Discussion in 'I have a partner with dementia' started by patchworkamber, May 1, 2015.

  1. patchworkamber

    patchworkamber Registered User

    Jan 6, 2014
    45
    south east wales
    Hubby decided to give me a scare by having a seizure in his sleep. Called ambulance and they diagnosed it as a seizure and sent us home and prescribed Tegretol. At first it seemed it had no effect but I can now see, a few days later, a marked decline in his abilities and functioning. Does anyone else have experience of this or similar please? Many thanks. He is 68 and was diagnosed 16mths ago, sudden onset, and we already seem to be in the 'middling' stage as he cannot be left on his own...
     
  2. Rashley

    Rashley Registered User

    Dec 21, 2014
    20
    Devon
    Hi Patchworkamber, my husband was diagnosed with VD June 2013. Through 2014 he had fainting spells when he went out cold. In 2015 he has suffered from seizures and February 28th he was hospitalised with 3 seizures and sickness that day. Since then his dementia has got much worse and I have carers in and he goes to day care. My OH is 73 years old and was always very fit, it's such a shock and difficult to cope with the constant changes in his condition. Best wishes and keep reading TP as you are not alone through this journey. x
     
  3. Soobee

    Soobee Registered User

    Aug 22, 2009
    2,734
    South
    say how much things have changed since he's been on tegretol and ask to try a different anti-convulsant.

    My mum had vascular dementia and when she started having seizures and she was given lamotrigine instead - it has a lot less of a drowsy effect.

    My daughter has epilepsy and she was very sleepy/dopey on tegretol, uncoordinated and wet the bed. She's been on lamotrogine over a decade now and none of those side effects.
     
  4. Feline

    Feline Registered User

    Oct 25, 2012
    164
    East Devon
    Hi Patchworkamber,
    Coincidence you should post, my oh had a first seizure the day before yesterday. 630am, had fit , became unconscious, blue lighted to hospital, obs and bloods taken, slept it off, no treatment as could be a one off, home by lunchtime, seems much slower and has some decline at the moment. Will see if there is further decline over next few days, he is 66 next week and has had mix of Alz and Vas Dem for at least seven years, unable to do anything for himself.
     
  5. patchworkamber

    patchworkamber Registered User

    Jan 6, 2014
    45
    south east wales
    Thanks all for your responses. Yes seeing your OH decline, beforeyour eyes is so unfair. This seems the biggest decline so far, there seems a 'vacantness, about him which I had not seen previously. Though I am in the room with him, I am actually on my own which just feels so sad, or rather it makes me feel sad and lonely...
    Anyway, am going to our local alz society memory cafe this week. Up until now OH would have been too aware still so, hey ho, this will mean he gets a new environment and hopeful stimulation and I get to chat to others in the same boat. Every cloud and all that!
     
  6. patchworkamber

    patchworkamber Registered User

    Jan 6, 2014
    45
    south east wales
    Thanks all for your responses. Yes seeing your OH decline, beforeyour eyes is so unfair. This seems the biggest decline so far, there seems a 'vacantness, about him which I had not seen previously. Though I am in the room with him, I am actually on my own which just feels so sad, or rather it makes me feel sad and lonely...
    Anyway, am going to our local alz society memory cafe this week. Up until now OH would have been too aware still so, hey ho, this will mean he gets a new environment and hopeful stimulation and I get to chat to others in the same boat. Every cloud and all that!
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.